×

zbMATH — the first resource for mathematics

The sinc-Legendre collocation method for a class of fractional convection-diffusion equations with variable coefficients. (English) Zbl 1250.65121
Summary: This paper deals with the numerical solution of classes of fractional convection-diffusion equations with variable coefficients. The fractional derivatives are described based on the Caputo sense. Our approach is based on the collocation techniques. The method consists of reducing the problem to the solution of linear algebraic equations by expanding the required approximate solution as the elements of shifted Legendre polynomials in time and the sinc functions in space with unknown coefficients. The properties of sinc functions and shifted Legendre polynomials are then utilized to evaluate the unknown coefficients. Several examples are given and the numerical results are shown to demonstrate the efficiency of the newly proposed method.

MSC:
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35K05 Heat equation
35R11 Fractional partial differential equations
Software:
ma2dfc
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Podlubny, I., Fractional differential equations, (1999), Academic Press · Zbl 0918.34010
[2] Kilbas, A.A.; Srivastava, H.M.; Trujillo, J.J., Theory and applications of fractional differential equations, (2006), Elsevier San Diego · Zbl 1092.45003
[3] Miller, K.S.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), Wiley New York · Zbl 0789.26002
[4] Machado, J.T.; Kiryakova, V.; Mainardi, F., Recent history of fractional calculus, Commun nonlinear sci numer simul, 16, 1140-1153, (2011) · Zbl 1221.26002
[5] Podlubny, I.; Chechkin, A.; Skovranek, T.; Chen, Y.Q.; Jara, B.M.V., Matrix approach to discrete fractional calculus II: partial fractional differential equations, J comput phys, 228, 3137-3153, (2009) · Zbl 1160.65308
[6] Diethelm, K., The analysis of fractional differential equations, (2010), Springer-Verlag Berlin
[7] Luchko, Y.; Gorenflo, R., An operational method for solving fractional differential equations with the Caputo derivatives, Acta math Vietnam, 24, 207-233, (1999) · Zbl 0931.44003
[8] Su, L.; Wang, W.; Xu, Q., Finite difference methods for fractional dispersion equations, Appl math comput, 216, 3329-3334, (2010) · Zbl 1193.65158
[9] Tadjeran, C.; Meerschaert, M.M.; Scheffler, H.P., A second-order accurate numerical approximation for the fractional diffusion equation, J comput phys, 213, 205-213, (2006) · Zbl 1089.65089
[10] Odibat, Z.; Momani, S., A generalized differential transform method for linear partial differential equations of fractional order, Appl math lett, 21, 194-199, (2008) · Zbl 1132.35302
[11] Rida, S.Z.; El-Sayed, A.M.A.; Arafa, A.A.M., On the solutions of time-fractional reaction – diffusion equations, Nonlinear sci numer simulat, 15, 3847-3854, (2010) · Zbl 1222.65115
[12] Chen, Y.; Wu, Y.; Cui, Y.; Wang, Z.; Jin, D., Wavelet method for a class of fractional convection – diffusion equation with variable coefficients, J comput sci, 1, 146-149, (2010)
[13] Ray, S.S., Analytical solution for the space fractional diffusion equation by two-step Adomian decomposition method, Commun nonlinear sci numer simul, 14, 1295-1306, (2009) · Zbl 1221.65284
[14] Inc, M., The approximate and exact solutions of the space and time-fractional Burgers equations with initial conditions by variational iteration method, J math anal appl, 345, 476-484, (2008) · Zbl 1146.35304
[15] Dehghan, M.; Yousefi, S.A.; Lotfi, A., The use of he’s variational iteration method for solving the telegraph and fractional telegraph equations, Int J numer methods biomed eng, 27, 219-231, (2011) · Zbl 1210.65173
[16] Dehghan, M.; Manafian, J.; Saadatmandi, A., Solving nonlinear fractional partial differential equations using the homotopy analysis method, Numer methods partial differ equ, 26, 448-479, (2010) · Zbl 1185.65187
[17] Momani, S.; Odibat, Z., Comparison between the homotopy perturbation method and the variational iteration method for linear fractional partial differential equations, Comput math appl, 54, 910-919, (2007) · Zbl 1141.65398
[18] Karimi Vanani, S.; Aminataei, A., Tau approximate solution of fractional partial differential equations, Comput math appl, 62, 1075-1085, (2011) · Zbl 1228.65205
[19] Saadatmandi, A.; Dehghan, M., A tau approach for solution of the space fractional diffusion equation, Comput math appl, 62, 1135-1142, (2011) · Zbl 1228.65203
[20] Saadatmandi, A.; Dehghan, M., A new operational matrix for solving fractional-order differential equations, Comput math appl, 59, 1326-1336, (2010) · Zbl 1189.65151
[21] Saadatmandi, A.; Dehghan, M., A Legendre collocation method for fractional integro-differential equations, J vib control, 17, 2050-2058, (2011) · Zbl 1271.65157
[22] Esmaeili, S.; Shamsi, M., A pseudo-spectral scheme for the approximate solution of a family of fractional differential equations, Commun nonlinear sci numer simul, 16, 3646-3654, (2011) · Zbl 1226.65062
[23] Esmaeili, S.; Shamsi, M.; Luchko, Y., Numerical solution of fractional differential equations with a collocation method based on Müntz polynomials, Comput math appl, 62, 918-929, (2011) · Zbl 1228.65132
[24] Lin, Y.; Xu, C., Finite difference/spectral approximations for the time-fractional diffusion equation, J comput phys, 255, 1533-1552, (2007) · Zbl 1126.65121
[25] Dehghan, M.; Manafian, J.; Saadatmandi, A., The solution of the linear fractional partial differential equations using the homotopy analysis method, Z. naturforsch., 65a, 935-949, (2010)
[26] Agrawal, O.P., Solution for a fractional diffusion-wave equation defined in a bounded domain, J nonlinear dyn, 29, 145-155, (2002) · Zbl 1009.65085
[27] Uddin M, Haq S. RBFs approximation method for time fractional partial differential equations. Commun. Nonlinear Sci Numer Simulat, http://dx.doi.org/10.1016/j.cnsns.2011.03.021 · Zbl 1220.65145
[28] Jiang, Y.; Ma, J., High-order finite element methods for time-fractional partial differential equations, J comput appl math, 235, 3285-3290, (2011) · Zbl 1216.65130
[29] Murio, D.A., Implicit finite difference approximation for time fractional diffusion equations, Comput math appl, 56, 1138-1145, (2008) · Zbl 1155.65372
[30] Li, X.; Xu, C., A spacetime spectral method for the time fractional diffusion equation, SIAM J numer anal, 45, 2108-2131, (2009) · Zbl 1193.35243
[31] Stenger, F., Numerical methods based on sinc and analytic functions, (1993), Springer · Zbl 0803.65141
[32] Lund, J.; Bowers, K., Sinc methods for quadrature and differential equations, (1992), SIAM Philadelphia · Zbl 0753.65081
[33] Dehghan, M.; Saadatmandi, A., The numerical solution of a nonlinear system of second-order boundary value problems using the sinc-collocation method, Math comput model, 46, 1434-1441, (2007) · Zbl 1133.65050
[34] Saadatmandi, A.; Razzaghi, M., The numerical solution of third-order boundary value problems using sinc-collocation method, Commun numer meth eng, 23, 681-689, (2007) · Zbl 1121.65088
[35] Parand, K.; Dehghan, M.; Pirkhedri, A., Sinc-collocation method for solving the Blasius equation, Phys lett A, 373, 4060-4065, (2009) · Zbl 1234.76014
[36] Rashidinia, J.; Zarebnia, M., The numerical solution of integro-differential equation by means of the sinc method, Appl math comput, 188, 1124-1130, (2007) · Zbl 1118.65131
[37] Saadatmandi, A.; Dehghan, M., Computation of two time-dependent coefficients in a parabolic partial differential equation subject to additional specifications, Int J comput math, 87, 997-1008, (2010) · Zbl 1191.65128
[38] Canuto, C.; Hussaini, M.Y.; Quarteroni, A.; Zang, T.A., Spectral methods in fluid dynamic, (1988), Prentice-Hall Englewood Cliffs, NJ · Zbl 0658.76001
[39] Molliq, R.Y.; Molliq, M.S.M.; Noorani, M.S.M.; Hashim, I., Variational iteration method for fractional heat- and wave-like equations, Nonlinear anal RWA, 10, 1854-1869, (2009) · Zbl 1172.35302
[40] Momani, S., Analytical approximate solution for fractional heat-like and wave-like equations with variable coefficients using the decomposition method, Appl math comput, 165, 459-472, (2005) · Zbl 1070.65105
[41] Schumer, R.; Meerschaert, M.M.; Baeumer, B., Fractional advection-dispersion equations for modeling transport at the Earth surface, J geophys res, 114, F00A07, (2009)
[42] Tatari, M.; Dehghan, M., On the solution of the non – local parabolic partial differential equations via radial basis functions, Appl math model, 33, 1729-1738, (2009) · Zbl 1168.65403
[43] Dehghan, M.; Shokri, A., A numerical method for solution of the two – dimensional sine – gordon equation using the radial basis functions, Math comput simulat, 79, 700-715, (2008) · Zbl 1155.65379
[44] Dehghan, M., Finite difference procedures for solving a problem arising in modeling and design of certain optoelectronic devices, Math comput simulat, 71, 16-30, (2006) · Zbl 1089.65085
[45] Dehghan, M., On the numerical solution of the one – dimensional convection – diffusion equation, Math prob eng, 2005, 61-74, (2005) · Zbl 1073.65551
[46] Dehghan, M., Weighted finite difference techniques for the one – dimensional advection – diffusion equation, Appl math comput, 147, 307-319, (2004) · Zbl 1034.65069
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.